Alert archive / Michigan / Small Craft Advisories in 2023

Small Craft Advisory 2, NWS Gaylord, MI

January 8, 2023

NWS Gaylord, MI issued this small craft advisory at Jan 8, 2023, 4:16 AM EST. It took effect at Jan 8, 2023, 11:00 AM EST. It was in force for 28 hr.

The area

The counties it named.

The facts

Issued
Jan 8, 2023, 4:16 AM EST (09:16 UTC)
In effect from
Jan 8, 2023, 11:00 AM EST
Expired
Jan 9, 2023, 3:26 PM EST
In force
28 hr
Issued by
NWS Gaylord, MI

The text

As transmitted.

439 
WHUS73 KAPX 080916
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
416 AM EST Sun Jan 8 2023

LHZ345-LMZ341-342-081730-
/O.NEW.KAPX.SC.Y.0002.230108T1600Z-230109T1200Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-
416 AM EST Sun Jan 8 2023

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 AM
EST MONDAY...

* WHAT...Highest gusts up to 25 kts from the southwest and 
  highest waves around 5 feet expected.

* WHERE...In Lake Huron, Straits of Mackinac within 5 nm of 
  Mackinac Bridge including Mackinac Island. In Lake Michigan, 
  Seul Choix Point to 5NM West of Mackinac Bridge and Norwood MI 
  to 5NM West of Mackinac Bridge including Little Traverse Bay.

* WHEN...From 11 AM this morning to 7 AM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

JZ
7 follow-up statements
122 
WHUS73 KAPX 081448
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
948 AM EST Sun Jan 8 2023

LHZ345-LMZ341-342-082300-
/O.CON.KAPX.SC.Y.0002.230108T1600Z-230109T1200Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-
948 AM EST Sun Jan 8 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY...

* WHAT...Highest gusts up to 25 kts from the southwest and 
  highest waves around 5 feet expected.

* WHERE...In Lake Huron, Straits of Mackinac within 5 nm of 
  Mackinac Bridge including Mackinac Island. In Lake Michigan, 
  Seul Choix Point to 5NM West of Mackinac Bridge and Norwood MI 
  to 5NM West of Mackinac Bridge including Little Traverse Bay.

* WHEN...Until 7 AM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
985 
WHUS73 KAPX 082001
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
301 PM EST Sun Jan 8 2023

LSZ321-090600-
/O.EXB.KAPX.SC.Y.0002.230109T0500Z-230109T2300Z/
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
301 PM EST Sun Jan 8 2023

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
EST MONDAY...

* WHAT...Highest gusts up to 25 kts from the west and highest 
  waves around 6 feet expected.

* WHERE...Whitefish Bay (U. S. Portion)/Whitefish Point to Point 
  Iroquois MI.

* WHEN...From midnight tonight to 6 PM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LHZ345-LMZ341-342-090600-
/O.CON.KAPX.SC.Y.0002.000000T0000Z-230109T1200Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-
301 PM EST Sun Jan 8 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY...

* WHAT...Highest gusts up to 25 kts from the west and highest 
  waves around 5 feet.

* WHERE...In Lake Huron, Straits of Mackinac within 5 nm of 
  Mackinac Bridge including Mackinac Island. In Lake Michigan, 
  Seul Choix Point to 5NM West of Mackinac Bridge and Norwood MI 
  to 5NM West of Mackinac Bridge including Little Traverse Bay.

* WHEN...Until 7 AM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
323 
WHUS73 KAPX 090310
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
1010 PM EST Sun Jan 8 2023

LHZ345-LMZ341-342-091115-
/O.CON.KAPX.SC.Y.0002.000000T0000Z-230109T1200Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-
1010 PM EST Sun Jan 8 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY...

* WHAT...Highest gusts up to 25 kts from the west and highest 
  waves around 5 feet.

* WHERE...In Lake Huron, Straits of Mackinac within 5 nm of 
  Mackinac Bridge including Mackinac Island. In Lake Michigan, 
  Seul Choix Point to 5NM West of Mackinac Bridge and Norwood MI 
  to 5NM West of Mackinac Bridge including Little Traverse Bay.

* WHEN...Until 7 AM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ321-091115-
/O.CON.KAPX.SC.Y.0002.230109T0500Z-230109T2300Z/
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
1010 PM EST Sun Jan 8 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST MONDAY...

* WHAT...Highest gusts up to 25 kts from the west and highest 
  waves around 6 feet expected.

* WHERE...Whitefish Bay (U. S. Portion)/Whitefish Point to Point 
  Iroquois MI.

* WHEN...Until 6 PM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
010 
WHUS73 KAPX 090927
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
427 AM EST Mon Jan 9 2023

LHZ346>348-091730-
/O.EXA.KAPX.SC.Y.0002.000000T0000Z-230109T2300Z/
St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-
427 AM EST Mon Jan 9 2023

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...

* WHAT...Highest gusts up to 30 kts from the west and highest 
  waves around 4 feet.

* WHERE...St Ignace to False Detour Channel, 5NM East of 
  Mackinac Bridge to Presque Isle Light MI including Bois Blanc 
  Island and Presque Isle Light to Sturgeon Pt MI Including 
  Thunder Bay National Marine Sanctuary.

* WHEN...Until 6 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LHZ345-LMZ341-342-091200-
/O.CON.KAPX.SC.Y.0002.000000T0000Z-230109T1200Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-
427 AM EST Mon Jan 9 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS
MORNING...

* WHAT...Highest gusts up to 30 kts from the west and highest 
  waves around 5 feet.

* WHERE...In Lake Huron, Straits of Mackinac within 5 nm of 
  Mackinac Bridge including Mackinac Island. In Lake Michigan, 
  Seul Choix Point to 5NM West of Mackinac Bridge and Norwood MI 
  to 5NM West of Mackinac Bridge including Little Traverse Bay.

* WHEN...Until 7 AM EST this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ321-091730-
/O.CON.KAPX.SC.Y.0002.000000T0000Z-230109T2300Z/
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
427 AM EST Mon Jan 9 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

* WHAT...Highest gusts up to 25 kts from the northwest and 
  highest waves around 6 feet.

* WHERE...Whitefish Bay (U. S. Portion)/Whitefish Point to Point 
  Iroquois MI.

* WHEN...Until 6 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
291 
WHUS73 KAPX 091303
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
803 AM EST Mon Jan 9 2023

LSZ321-092300-
/O.CON.KAPX.SC.Y.0002.000000T0000Z-230109T2300Z/
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
803 AM EST Mon Jan 9 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

* WHAT...Highest gusts up to 25 kts from the northwest and 
  highest waves around 6 feet.

* WHERE...Whitefish Bay (U. S. Portion)/Whitefish Point to Point 
  Iroquois MI.

* WHEN...Until 6 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LHZ346>348-092300-
/O.CON.KAPX.SC.Y.0002.000000T0000Z-230109T2300Z/
St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-
803 AM EST Mon Jan 9 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

* WHAT...Highest gusts up to 30 kts from the west and highest 
  waves around 4 feet.

* WHERE...St Ignace to False Detour Channel, 5NM East of 
  Mackinac Bridge to Presque Isle Light MI including Bois Blanc 
  Island and Presque Isle Light to Sturgeon Pt MI Including 
  Thunder Bay National Marine Sanctuary.

* WHEN...Until 6 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
648 
WHUS73 KAPX 091648
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
1148 AM EST Mon Jan 9 2023

LSZ321-092300-
/O.CON.KAPX.SC.Y.0002.000000T0000Z-230109T2300Z/
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
1148 AM EST Mon Jan 9 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

* WHAT...Highest gusts up to 25 kts from the northwest and 
  highest waves around 6 feet.

* WHERE...Whitefish Bay (U. S. Portion)/Whitefish Point to Point 
  Iroquois MI.

* WHEN...Until 6 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LHZ346>348-092300-
/O.CON.KAPX.SC.Y.0002.000000T0000Z-230109T2300Z/
St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-
1148 AM EST Mon Jan 9 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

* WHAT...Highest gusts up to 25 kts from the west and highest 
  waves around 4 feet.

* WHERE...St Ignace to False Detour Channel, 5NM East of 
  Mackinac Bridge to Presque Isle Light MI including Bois Blanc 
  Island and Presque Isle Light to Sturgeon Pt MI Including 
  Thunder Bay National Marine Sanctuary.

* WHEN...Until 6 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
214 
WHUS73 KAPX 092026
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
326 PM EST Mon Jan 9 2023

LHZ346>348-LSZ321-092130-
/O.CAN.KAPX.SC.Y.0002.000000T0000Z-230109T2300Z/
St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
326 PM EST Mon Jan 9 2023

...SMALL CRAFT ADVISORY IS CANCELLED...

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jan 8, 3:34 AM EST, 42 minutes earlier.

Area forecast discussion, Jan 8, 3:34 AM EST, 42 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
334 AM EST Sun Jan 8 2023

.NEAR TERM...(Today through Tonight)
Issued at 330 AM EST Sun Jan 8 2023

High Impact Weather Potential...minimal. Perhaps a touch of
freezing drizzle late tonight.

A ridge of high pressure is settling southward into the southern
lakes. On the north side of the high, warm advection is developing
on sw/wsw low level flow. Skies are overcast with stratus, though
little to no precip is occurring (Sault Canada has reported a
flurry or two, with 15SM vsby).

A shortwave transits the southern lakes today, with better
moisture/precip in the OH Valley. Another weak wave transits
Superior late today, with little impact except to veer our winds
aloft a bit. But that will allow another shortwave to quickly dig
se-ward toward eastern upper MI late tonight. Several surface trof
axi will slide into the region tonight, but the main cold front
will still be just upstream over Superior by morning.

Little sensible wx thru this evening. The inversion does get
shallower, and the chance of seeing some erosion in the stratus
increase late this afternoon into this evening. But mostly cloudy
skies will generally prevail. Late this evening and early
overnight is our best chance for partial clearing, before low-
level moisture ramps up again in a broadly cyclonic/convergent
setup sub-850mb. Incoming moisture depth overnight isn't too
impressive, but we saturate up to 875mb overnight at ANJ, less
than that further south. Some flurries or FZDZ could again emerge
overnight, in central/northern Chippewa Co in eastern upper MI,
and between GLR and PLN inclusive in northern lower.

Have tweaked high temps lower today, given expected cloud cover.
Highs will be near 30f to the lower 30s. Lows tonight were boosted
a smidge, from near 20f in eastern upper into the 20s in northern
lower MI.

&&

.SHORT TERM...(Monday through Tuesday)
Issued at 330 AM EST Sun Jan 8 2023

High Impact Weather Potential: Minimal attm...

Pattern Synopsis/Forecast:

Complicated pattern over the Upper Midwest...as closed upper low
continues to spin across northern MO/southern IA as of
4z/08...blocked from more northward movement by low-amplitude
ridging trying to overtake the Great Lakes...though there is some
kind of little subsidence feature sinking through northern Michigan
as of 4z. Weak warm advection into the Great Lakes...with much more
active BCZ across the TN Valley associated with that southern
trough. Additional upstream swirlies in the flow extend from
Manitoba southward into the Dakotas...and even into the Desert
SW...with a brief ridge between it...and upstream troughing just off
the West Coast. At the surface...despite dry air aloft and surface
high pressure...a fair bit of low-level moisture remains intact over
the Great Lakes behind a departing weak surface boundary south of
the state line as of 0z. Weak southerly surface flow over the Great
Lakes as of 4z. More noteworthy surface feature is the low pressure
system taking shape along that aforementioned active BCZ...and an
inverted trough aligning itself with the upper low over MO.
Meanwhile...upstream...do see some kind of meridional boundary
associated with aforementioned niblets in the
Dakotas/Manitoba...with a slightly more typical system over western
Hudson Bay on the cusp of one of those northernmost vort maxes in
the flow.

Will look for upper low to slide by just to our south today...as
upstream system over the central Canadian Rockies slides in from the
northwest...booting ridging eastward. Guidance suggests this should
linger a weak boundary in the area...as additional upstream energy
tracks across the central US Monday. Surface pattern suggests some
kind of col region over the Great Lakes...and/or high-bridged
boundary...which suggests weak, potentially slightly gloomy, and
relatively quiet weather could continue through Monday. As the
upstream system approaches Monday night...will have to keep an eye
out for some precip to develop as a weak surface low slides in for
Tuesday. Guidance is still not terribly clear on how this will
unfold...so will have to keep an eye on it. Still looks as though
high pressure centered near/over Hudson Bay Tuesday will help
persist some component of easterly flow, which may offset precip
chances with the weak system. As this moves on through Tuesday
night...another couple niblets trekking into the western US will be
quick on its heels...keeping low pressure in play over the central
US going into midweek.

Primary Forecast Concerns:  Precip potential through the period...

Will have to keep an eye on Monday morning and that niblet moving
through the region...as there are some signals that precip could be
briefly enhanced in the low-levels by some overlake
instability...with some weak CAA...particularly the further NE you
go...though it's not out of the question something could pop right
along the front itself. Given the shallow low-level moisture that
hung around today (which guidance didn't really pick up terribly
well), won't be surprised if we do manage to squeeze out more flakes
than we currently expect. Could be a little drizzle, too, if we
don't get cloud ice nucleation, which is a possibility...as
soundings suggests we'll flirt with the -7 to -10C range for cloud
top temps...so will leave some freezing drizzle in the forecast for
eastern Upper. Not out of the question there could be some patchy
fog overnight Monday night if the shallow low-level moisture stays
around...and there is some possibility it might with a bit of a
potential col region over us.

There is some question on how far south the front will get...and
will have to monitor this going forward...as this will have
ramifications on the setup for Monday night into Tuesday...as that
next niblet slides eastward. With the BCZ hanging out somewhere in
the vicinity...focus for potential WAA precip could be in our area
as the next little wave moves in...though guidance is still not
overly clear on how this will evolve...as inter and intra model
guidance (i.e., different models vs. different runs of the same
model) is still not terribly consistent. Does appear that some of
the more recent guidance may be trying to come into a little better
agreement on precip potential over the UP...which seems like a
reasonable idea given the current setup. Additionally, some ensemble-
type guidance is not enthralled with the idea of precip...further
backing up that uncertainty idea...so will likely play things a
little conservatively dry for now, though not as dry as blend
guidance. I wouldn't be surprised if things end up a little wetter,
particularly if that low-level moisture that kept the shallow cloud
deck in the region today is able to hold on through Monday
night...as it could aid in precip development if there is enough mid-
level moisture to contend with, for seeder-feeder type purposes.
Have bumped up pops for the time being...but will hold off on
putting QPF in the forecast attm given the uncertainty in the
forecast.

&&

.LONG TERM...(Tuesday night through Saturday)
Issued at 330 AM EST Sun Jan 8 2023

High Impact Weather Potential: Minimal for now.

Pattern Synopsis/Forecast:

Guidance tonight is still pointing toward a couple pieces of energy
moving into the Western US early this week...though there is still a
great deal of uncertainty in how this will evolve, as mentioned above
...which will have some impacts on the evolution of things for the
middle of the week...though there is some potential we could be a
little more active if the BCZ lingers in our region for midweek and
beyond. Signals remain a little stronger for a system to impact the
eastern US...and potentially the Great Lakes, if the track is far
enough north, toward the end of the week...so it will bear watching
in the coming days to see how model guidance changes. For
now...there is enough uncertainty that I'm going to run with blend
guidance...which, btw, has changed somewhat dramatically for the
morning package vs. yesterday afternoon's package...further
signaling the lack of certainty/consistency with this forecast.

&&

.AVIATION...(For the 06Z TAFS through 06Z Sunday night)
Issued at 1140 PM EST Sat Jan 7 2023

Moisture remains trapped below a shallow subsidence inversion.
This is expected to remain the case through much if not all of the
taf period. MVFR cigs likely fall to IFR at CIU, PLN and MBL
before rising back to MVFR Sunday. Light and variable winds become
southwest and increase some Sunday afternoon. Low clouds may
attempt to mix out later in the taf period but for now will
continue with persistence.

&&

.MARINE...
Issued at 330 AM EST Sun Jan 8 2023

Sw to w winds increase today, as high pressure settles to our
south. Winds/waves will approach advisory levels, especially on
Lake MI. Brisk nw winds arrive Monday with a cold front, and
advisory conditions are possible on Whitefish Bay down into Lk
Huron.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.
&&

NEAR TERM...JZ
SHORT TERM...FEF
LONG TERM...FEF
AVIATION...AJS
MARINE...JZ
Hazardous weather outlook, Jan 8, 3:04 AM EST, 1 hour 12 minutes before
Hazardous Weather Outlook
National Weather Service Gaylord MI
304 AM EST Sun Jan 8 2023

MIZ016>018-020>036-041-042-086>088-095>099-090815-
Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency-
Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona-
Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac-
Western Chippewa-Central Chippewa-Southeast Chippewa-
Western Mackinac-Eastern Mackinac-
Mackinac Island/Bois Blanc Island-
Beaver Island and surrounding islands-Charlevoix-
304 AM EST Sun Jan 8 2023

This hazardous weather outlook is for Eastern Upper Michigan and
Northern Lower Michigan.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-090815-
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
304 AM EST Sun Jan 8 2023

This hazardous weather outlook is for the northern Michigan
nearshore waters of Lake Huron, Lake Michigan and Lake Superior.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

Nearby

Small Craft Advisories in Michigan, 2023Every small craft advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.